MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT PERC TAN/FAN DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT PERC TAN/FAN DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692815
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use instruments inside the patient the sureshot perc tan/fan drill guide probe did not recognize the probe, there was a delay lees than 30 minutes.The procedure finished with a smith and nephew backup device.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that during use instruments inside the patient the sureshot perc tan/fan drill guide probe did not recognize the probe, there was a delay lees than 30 minutes.The procedure finished with a smith and nephew backup device.The affected complaint device, intended for use in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
SURESHOT PERC TAN/FAN DRILL GUIDE PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10570348
Report Number1020279-2020-04802
Device Sequence Number2618164
Product Code OLO
UDI-Device Identifier03596010648150
UDI-Public03596010648150
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71692815
Device Catalogue Number71692815
Device Lot Number19JK00025
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1